MAUDE Adverse Event Report: THINK SURGICAL, INC TMINI MINIATURE ROBOTIC SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

THINK SURGICAL, INC TMINI MINIATURE ROBOTIC SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 108757
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During a demonstration session (no patient involvement) a change to the surgical plan failed to transfer from the navigation console to the tmini robot.Analysis of the navigation console logs reveled the plan had been modified three times during surgery, but only two of the femoral changes were successfully transferred to the tmini robot.The third modification, which was related to the tibia, was confirmed but did not transfer to the tmini robot.This issue is related to a software anomaly that occurs when the following sequence of events happen during bone preparation: 1.The tmini robot is moved out of the optical communication range (field of view (fov)).2.Intraoperative changes are made to the plan on the navigation console.3.A change to the cut plane is made on the tmini robot using the 'select plane' button, while the robot is still out of fov.4.The tmini robot is brought back into fov to continue the procedure.In this scenario, the updated plan does not transfer from the navigation console to the tmini robot.The requirement to ensure proper plan transfer is documented in training and the instructions for use, which inform the user to keep the tmini robot in the fov until the plan transfers.
 
Event or Problem Description
The surgeon reviewed the surgical plan during the procedure and modified the positioning of the femoral component.After completing the femoral cuts, the surgeon used a caliper to verify the cuts before proceeding with the tibial cuts.Once the flexion and extension gaps were captured, the surgeon adjusted the positioning of the tibial component to balance the gaps.The tibial pins were then placed closer together.After finishing the tibial cuts and verifying them with a caliper, it was observed that the alignment appeared valgus rather than the planned varus.

Brand Name
TMINI MINIATURE ROBOTIC SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
THINK SURGICAL, INC
47201 lakeview blvd
fremont CA 94538
Manufacturer (Section G)
THINK SURGICAL, INC
47201 lakeview blvd
fremont CA 94538
Manufacturer Contact
denise duchene
47201 lakeview blvd
fremont, CA 94538
8604815113
MDR Report Key21702595
Report Number3000719653-2025-00003
Device Sequence Number4682065
Product Code OLO
UDI-Device IdentifierM9461087570
UDI-PublicM9461087570
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K243285
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number108757
Device Catalogue Number108757
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Initial Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown